| Model Number |
N/A |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
| Date of Event |
03/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial left total hip arthroplasty on an unknown date with unknown product.Subsequently, the patient underwent a head and liner exchange with conversion due to dislocation and a gluteus medius avulsion.A dual mobility construct was placed with retention of the initial shell and stem.The patient underwent a second revision approximately 6 months later due to re-tear of the gluteus medius, dislocation, and disassociation of the dual mobility components.During this revision, the dual mobility head and liner were replaced with a locking head and liner, and the tendons were again repaired without complication.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-1055; lot# 6020426; cer bioloxd option hd 28mm.Cat# 650-1068; lot# a521021289; cer option type 1 tpr sleve +6.Cat# 110031000; lot# 65509335; longevity dm bearing 28x44mm.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further information at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided of the dm liner; visual and dimensional evaluations could not be performed.The dm bearing and ceramic head were returned in the linked complaints.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on an unknown date.Subsequently, a revision took place with a head and liner exchange due to dislocation and a tendon tear.A second revision occurred approximately 6 months later due to dislocation, disassociation, and retear of the tendon.It was noted that the head was located within the joint but the dm bearing was just posterior and superior to the acetabulum.A new head and liner were placed, with the tendon repaired.No complications noted.Images assessed but not sent to mmi at this time as revision records provide sufficient dictation of findings.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.